SSRI cold turkey or withdrawals?!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

angest
Regular Member


Date Joined Aug 2006
Total Posts : 71
   Posted 1/2/2008 2:48 PM (GMT -7)   
Hi! I ve been taking Zoloft for 2 years for my panic and anxiety, in the begining the  dose was 50mg for 6 months then decreased to 25 mg and I ve been well, no panic attacks no anxiety attacks except some bowel cramps. Before a week tried to stop zoloft , it been good till last night which got some palpitation and dizziness and insomnia with sweating till  I got 2,5 mg diazepam sublingual then could sleep a little bit, today at the work gott anxiety and dizziness again and i had 2,5mg diazepam again sublingual which helped to get rid of all symptoms , but tonight I ve got horrible anxiety which couldn't control myself,I took the 25mg zoloft again and got normal after 20 minuts, I ve searched alot about ZOLOFT withdrawal it seems there is no good way to get rid of this fu**** drug. I'm asking help here if some body have an idea how to can get rid of this drug ( not tell to do tapering cos I ve done that), I'm tired from the side effects of this drug like wieght gaining and decreasing libido, I'm feeling that its dangerous to continue with such drugs,may be the manufactured company made this effect to people buy it and take it forever..........any help ,any ideas , any experience. ANY THING WHICH HELPS TO STOP WITHDRAWAL SYMPTOMS...every sharing ideas going to help many people who taking SSRI drugs........... skull

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/2/2008 5:31 PM (GMT -7)   

Known as the Antidepressant Discontinuation Syndrome, the safest way to come off of the med is with help from your physician.  There is not a lot of info other then a tapering method available for consumers.

Your right, nobody mentioned the nasty weight gain or decreased libido, they did give us a pharmacy info insert to read but when we started the meds we were not in a very good place and now we have learned that toughing it out is about the only way to get through the withdrawal. 

Please make sure your Doctor is involved with your discontinuation of the med.

Gentle Hugs

Kitt


 
Co-Moderator Anxiety ~ Panic Disorders
Co-Moderator Crohn's Disease Forum
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 1/3/2008 5:46 AM (GMT -7)   

Hi Angest,

I agree with Kitt, when we are first prescribed meds when we aren't feeling well or in a bad place mentally, we don't think to ask these kinds of questions.  If the doc or pharmacist don't tell us, then we have to find out the hard way.  It's not a good way to do things, but we just don't think to ask questions most of the time - or at least I don't because I just don't think of them. 

What I try to do now is when I know I have a doc appt. coming up soon, I try to write down questions to ask in case my meds are changed or new ones added or others stopped.  That way I hopefully don't forget to ask anything.  My husband also goes in with me so there are times he thinks of questions that I don't - which helps tremendously.

I will reiterate what Kitt said, make sure any med that you discontinue is with the consultation and approval with your doc.  It's the best way to go.

Wen


Co-Moderator Anxiety/Panic Disorders

  Evey little bit helps, please donate if you can! 

 

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Severe Acid Reflux, Sleep Apnea, Social Anxiety

Rx: Abilify, Ambien CR, Ativan, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin ER, Valium

 

Always bear in mind that your own resolution to succeed is more important

than any other one thing.

Abraham Lincoln


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/3/2008 6:17 AM (GMT -7)   
I agree with both Kitt and Wen ....
I do wonder though about how you felt better after taking one zoloft .........this med does take sometimes 4 to 6 weeks to get into system from my understanding..I could be wrong and plz correct me if I am ...........

You need to have a doc on board with you when coming off of meds especialy these types and many others

keep posting and let us know how you are doing
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
 Moderator for Anxiety/Panic
 Moderator for Alzheimer's
 Co Mod for Crohns
 
 DX with Crohns ...Pyoderma Gangrenosum ..Anxiety /Panic.....
 TOO many meds to Post 
 
           Wishing all a Better and Healthier New Year in 2008  
 
        We have Anxiety ..Anxiety Does NOT have US........FIGHT
 
                        Luvs and God Bless..LYN
 
 
                            


angest
Regular Member


Date Joined Aug 2006
Total Posts : 71
   Posted 1/3/2008 9:45 AM (GMT -7)   

Hi!

Thanks for reply, Howlyncat you are wrong , Zoloft have 24 hours half life,when some one going to stop it, it take 24hr to get to half dose then another 24hr to get down another half tills getting zero in the blood, when it getting zero point then going to pop up the unwanted withdrawal symptoms, if start to take it back its reaching the same dose after 2hr. Its taking long time with those who start to take SSRI for first time, the body doesn't recognize it, it take 3 wk to work with them, but not with me which taking it for 2 years. my friends I ve asked help and ideas without going back to old answers (tapering and discussion with physicians) it doesn't help. I ve heared that some people going to sue the manufacture companies for SSRI because its hurting alot off people.


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/3/2008 9:54 AM (GMT -7)   
Thanks for getting me straight on that I DO appreciate it
I was wrong and I did say correct me if so ...........

I am not a professional and I am really glad you set me straight so now I can write this down for further use IF this comes up again ....and I am sure it will

I am sirry you are feeling so cruddy and I wish I could help
All I can do is be here and support your decisions and you ..........
As do the other members

Take care and ONCE again.....thanks.....LYN
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
 Moderator for Anxiety/Panic
 Moderator for Alzheimer's
 Co Mod for Crohns
 
 DX with Crohns ...Pyoderma Gangrenosum ..Anxiety /Panic.....
 TOO many meds to Post 
 
           Wishing all a Better and Healthier New Year in 2008  
 
        We have Anxiety ..Anxiety Does NOT have US........FIGHT
 
                        Luvs and God Bless..LYN
 
 
                            


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/3/2008 10:21 AM (GMT -7)   

Angest,

Good Morning.  I have a friend that is a pharmacist and I ran Zoloft past her.

Zoloft has a half-life of about one day. That means that for every day that passes without taking the medication the level in the blood falls by 50%. After one day the level is reduced to 50% of the original level, after two days to 25%, after three days to 12.5%, and so on.

When you stop Zoloft too rapidly a withdrawal syndrome may develop. Symptoms you may be experience are nausea, tremors, lightheadedness, muscle pains, weakness, insomnia, and anxiety. Most people coming off Zoloft have none of these symptoms, some people do have one or more. The symptoms may last 1-2 weeks but in some cases the symptoms gradually decrease over a period as long as a month. I would still recommend that you taper off this medication slowly under your doctor's supervision. Please talk with your own PCP for specific instructions.

As Lynn said, we are not professionals. We are here to support you.

Take care
Kitt



 
Co-Moderator Anxiety ~ Panic Disorders
Co-Moderator Crohn's Disease Forum
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

Post Edited (stkitt) : 1/3/2008 11:52:36 AM (GMT-7)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/3/2008 10:47 AM (GMT -7)   
Thanks LIl sis for futher and indepth Clarification

Luvs Big sis
    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
 Moderator for Anxiety/Panic
 Moderator for Alzheimer's
 Co Mod for Crohns
 
 DX with Crohns ...Pyoderma Gangrenosum ..Anxiety /Panic.....
 TOO many meds to Post 
 
           Wishing all a Better and Healthier New Year in 2008  
 
        We have Anxiety ..Anxiety Does NOT have US........FIGHT
 
                        Luvs and God Bless..LYN
 
 
                            

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 4:56 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151456 registered members. Please welcome our newest member, Bat1Heavy.
170 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, imagardener2, ceecee600, Faustmann


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer